Alert archive / Arizona / Blowing Dust Advisories in 2014
Blowing Dust Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this blowing dust advisory at Jul 23, 2014, 4:10 PM MST. It was in force for 110 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2014, 4:10 PM MST (23:10 UTC)
- Expired
- Jul 23, 2014, 6:00 PM MST
- In force
- 110 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS75 KPSR 232310 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 410 PM MST WED JUL 23 2014 AZZ028-240115- /O.NEW.KPSR.DU.Y.0021.140723T2310Z-140724T0100Z/ /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 410 PM MST WED JUL 23 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA GRANDE...COOLIDGE...FLORENCE. * TIMING...UNTIL 6 PM MST. * WINDS...30-40 MPH. * VISIBILITY...DROPPING TO AROUND 1 MILE...POSSIBLY LOWER NEAR OPEN FIELDS AND DUST-PRONE AREAS. * IMPACTS...VISIBILITIES MAY BE DROP SUDDENLY...RESULTING IN HAZARDOUS DRIVING CONDITIONS. USE CAUTION IF YOU ENCOUNTER AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ020>023-025>027-CAZ031>033-240115- /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO... EL CENTRO 410 PM MST WED JUL 23 2014 /410 PM PDT WED JUL 23 2014/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY. * AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING PARKER... YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE CITIES OF EL CENTRO AND BLYTHE. * TEMPERATURE...AFTERNOON TEMPERATURES WEDNESDAY AND THURSDAY WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS. OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN SITES. * IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE AT RISK IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE... SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
129 WWUS75 KPSR 232357 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST WED JUL 23 2014 AZZ028-240115- /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ /O.CON.KPSR.DU.Y.0021.000000T0000Z-140724T0100Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 457 PM MST WED JUL 23 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY. A BLOWING DUST ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * AFFECTED AREA...COOLIDGE...FLORENCE...GOLD CANYON. * TIMING...UNTIL 6 PM MST. * WINDS...30 TO 40 MPH. * VISIBILITY...RAPIDLY DROPPING TO AROUND 1 MILE...POSSIBLY LOWER NEAR OPEN FIELDS AND DUST-PRONE AREAS. * IMPACTS...VISIBILITIES MAY BE DROP SUDDENLY...RESULTING IN HAZARDOUS DRIVING CONDITIONS. USE CAUTION IF YOU ENCOUNTER AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ020>023-025>027-CAZ031>033-240115- /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO... EL CENTRO 457 PM MST WED JUL 23 2014 /457 PM PDT WED JUL 23 2014/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY. * AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING PARKER... YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE CITIES OF EL CENTRO AND BLYTHE. * TEMPERATURE...AFTERNOON TEMPERATURES WEDNESDAY AND THURSDAY WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS. OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN SITES. * IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE AT RISK IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE... SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
221 WWUS75 KPSR 240052 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 552 PM MST WED JUL 23 2014 AZZ028-241300- /O.EXP.KPSR.DU.Y.0021.000000T0000Z-140724T0100Z/ /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 552 PM MST WED JUL 23 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY. * AFFECTED AREA...NORTHWEST PINAL COUNTY..INCLUDING CASA GRANDE...COOLIDGE...FLORENCE...APACHE JUNCTION. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS ON THURSDAY. OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN SITES. * IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE AT RISK IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE...SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$ AZZ020>023-025>027-CAZ031>033-241300- /O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO... EL CENTRO 552 PM MST WED JUL 23 2014 /552 PM PDT WED JUL 23 2014/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THURSDAY. * AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING PARKER... YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE CITIES OF EL CENTRO AND BLYTHE. * TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS ON THURSDAY. OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN SITES. * IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE AT RISK IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE... SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 23, 3:25 PM MST, 45 minutes earlier.
Area forecast discussion, Jul 23, 3:25 PM MST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST WED JUL 23 2014 .UPDATE...TO AVIATION AND FIRE WEATHER DISCUSSIONS... && .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM IS FORECAST TO CONTINUE OVER THE REGION THIS WEEK...RESULTING IN VERY HOT TEMPERATURES THROUGH FRIDAY. AT SAME TIME...MONSOON MOISTURE WILL SLOWLY INCREASE OVER THE AREA...WITH OCCASIONAL CLOUDINESS AT TIMES. INCREASED MOISTURE...COMBINED WITH SEVERAL WEAK WEATHER DISTURBANCES FROM MEXICO...ARE FORECAST TO INCREASE THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY ACROSS ARIZONA...THIS WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION... TONIGHT AND THURSDAY... MONSOON MOISTURE HAS PUSHED A LITTLE DEEPER INTO SOUTHEAST AND SOUTH CENTRAL AZ THE PAST 18 HOURS...BUT AFTERNOON TEMPERATURES ARE STILL ON TRACK TOWARD THE 112 TO 117 DEG F MARK ON THE DESERTS. AN EXCESSIVE HEAT WARNING REMAINS POSTED THROUGH THURSDAY...ALTHOUGH THE APPEARANCE OF MORE MOISTURE...CLOUDS...AND POSSIBLE CONVECTIVE OUTFLOWS FROM SOUTHEAST AZ COULD REDUCE THE POTENTIAL HEATING CURVE FOR THU...I.E. A FEW DEGREES BELOW EXCESSIVE HEAT WARNING CRITERIA. FOR NOW...HEIGHT AND THICKNESS VALUES FOR THURSDAY SUPPORT ANOTHER POTENTIAL HEAT WARNING DAY...AND...MODELED SOUNDINGS FOR PHOENIX FORECAST SURFACE DEWPOINTS TO DROP FROM 61F THURSDAY MORNING TO 44F BY LATE AFTERNOON. ALSO...DUE TO THE UNKNOWN VARIABILITY IN MOISTURE TONIGHT AND THURSDAY...WE DECIDED TO KEEP THE EXCESSIVE HEAT WARNING GOING FOR THURSDAY ALTHOUGH IT MIGHT BE MARGINAL. CONVECTIVE WISE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ON THE SOUTH CENTRAL AZ DESERTS...INCLUDING PHOENIX...WITH HIGHER PROBABILITIES OVER THE MOUNTAINS EAST OF PHOENIX THIS EVENING. ON THURSDAY...PARTLY CLOUDY SKIES WILL COVER THE AREA...HOWEVER A SLIGHT CHANCE OF LATE AFTERNOON SHWRS/TSTMS WILL BE CONFINED TO PARTS OF SOUTHWEST AZ...AND OVER THE MOUNTAINS EAST OF PHOENIX. AGAIN THE EXCESSIVE HEAT WARNING CONTINUES FOR THURSDAY. FRIDAY THROUGH SUNDAY... SLIGHTLY COOLER AFTERNOON TEMPERATURES ARE FORECAST THIS PERIOD AS THE UPPER-LEVEL HIGH WEAKENS A BIT...AND A LITTLE MORE MONSOON MOISTURE SPREADS INTO THE REGION. A BETTER THREAT FOR AFTERNOON AND EVENING CONVECTION IS EXPECTED...PARTICULARLY SUNDAY THROUGH TUESDAY AS THE POSSIBILITY OF MINOR UPPER LEVEL PERTURBATIONS WORK INTO THE AREA UNDER SOUTHERLY FLOW ALOFT. && .CLIMATE... RECORD HIGH TEMPERATURE FOR THE MIDDLE OF THE WEEK. CITY JULY 23 JULY 24 JULY 25 ---- ------- ------- ------- PHOENIX 114 IN 2006 114 IN 2006 115 IN 1943 YUMA 115 IN 1959 117 IN 1943 120 IN 1943 && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SOME EASTERLY COMPONENT TO THE WINDS WILL HOLD FOR THE PHX AREA TERMINALS THE REST OF THE AFTERNOON...IF NOT VRB OUT WITH SPEEDS GNLY 6KTS OR LESS. HI-RES MODELS TODAY ALL AGREEING ON GUSTY STORM OUTFLOWS MOVING INTO THE PHX METRO NEAR 24/00Z GNLY FROM THE EAST. CHANCES ARE BETTER FOR STORM OUTFLOWS TO IMPACT THE TERMINALS MORESO THAN ORGANIZED STORMS. WITH SUCH WARM TEMPERATURES ACROSS THE AREA TODAY...NOT CONFIDENT IN STRONG STORMS MAKING IT TO KPHX...BUT KSDL AND KIWA COULD AT LEAST HAVE VCTS COVERAGE. DEBRIS CLOUDS WILL FILL INTO THE REGION OVERNIGHT...WITH BKN-OVC CIGS AOA 12-15KFT POSSIBLE. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... MONSOON STORM COVERAGE SHOULD MAINLY REMAIN WELL EAST OF KIPL AND KBLH THIS AFTERNOON AND EVENING...WITH DEBRIS CLOUDS MORE LIKELY SPREADING IN DURING THE LATE EVENING AND OVERNIGHT. COULD SEE SCT-BKN COVERAGE LIKELY FOR KBLH...WITH LESS FOR KIPL. KBLH WINDS TO MAINTAIN SOME SOUTHERLY COMPONENT THROUGH THE EVENING...UNLESS DISRUPTED BY A PASSING STORM OUTFLOW. VRB AFTERNOON WINDS FOR KIPL TO BECOME WESTERLY OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...AS UPPER LEVEL HIGH PRESSURE WEAKENS AND SLIDES FURTHER TO THE SOUTH. EVEN SO...READINGS WILL STILL BE SLIGHTLY WARMER THAN NORMAL. AN INCREASE IN MOISTURE IS POSSIBLE AS THE HIGH SLIPS TO THE SOUTH...THOUGH MINIMUM AFTERNOON DAILY HUMIDITY LEVELS WILL STILL DIP BELOW 20 PERCENT. OVERNIGHT RECOVERY SHOULD HOWEVER BE MODERATE TO GOOD. THERE WILL BE A DAILY THREAT OF THUNDERSTORMS...BUT THESE WILL BE MAINLY CONCENTRATED IN THE HIGHER TERRAIN OF EASTERN AZ. OUTFLOW BOUNDARIES MOVING INTO THE LOWER DESERTS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. FURTHER WEST ACROSS SE CA...THE CHANCE FOR RAIN AND THUNDERSTORM IMPACTS WILL BE EVEN LOWER. WINDS TO GENERALLY FOLLOW DIURNAL AND TERRAIN DRIVEN HEADINGS...WITH MOSTLY LIGHT SPEEDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...EXCESSIVE HEAT WARNING FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING AZZ020>023-025>028. CA...EXCESSIVE HEAT WARNING FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING CAZ031>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ CLIMATE...PERCHA AVIATION....NOLTE FIRE WEATHER...NOLTE/MCLANE/HIRSCH
Hazardous weather outlook, Jul 23, 3:47 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 347 AM MST WED JUL 23 2014 AZZ020>023-025>028-CAZ031>033-241100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 347 AM MST WED JUL 23 2014 /347 AM PDT WED JUL 23 2014/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. WELL-ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR TODAY AND THURSDAY. THE POTENTIAL FOR EXCESSIVE HEAT EXISTS FOR TODAY AND THURSDAY WITH VERY HOT TEMPERATURES RANGING FROM 112-118 DEGREES FOR MANY LOW DESERT LOCATIONS. MOISTURE AND CLOUD COVER FROM AREA THUNDERSTORMS MAY HELP TO MITIGATE THE EXCESSIVELY HOT TEMPERATURES TODAY. THUNDERSTORM CHANCES ARE SLIGHT EACH DAY...BUT IF THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR WEDNESDAY AND THURSDAY. THE POTENTIAL FOR EXCESSIVE HEAT EXISTS FOR WEDNESDAY AND THURSDAY WITH VERY HOT TEMPERATURES RANGING FROM 112-118 DEGREES FOR MANY LOW DESERT LOCATIONS. MOISTURE AND CLOUD COVER FROM AREA THUNDERSTORMS MAY HELP TO MITIGATE THE EXCESSIVELY HOT TEMPERATURES ON WEDNESDAY. THUNDERSTORM CHANCES ARE SLIGHT EACH DAY...BUT IF THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Blowing Dust Advisories in Arizona, 2014Every blowing dust advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.